MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH BENGAL IMPLANT LRG 5MM 7 DEG; SPINAL VERTEBRAL BODY REPLACEMENT DEVICE

MEDOS INTERNATIONAL SàRL CH BENGAL IMPLANT LRG 5MM 7 DEG; SPINAL VERTEBRAL BODY REPLACEMENT DEVICE
Model Number 187301205
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Code Available (3191)
Date of Event 06/03/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2020, during anterior cervical fusion surgery, the surgeon trialed and implanted the bengal cage in the c4-5-disc space.He wanted to revise the position of the implant by pulling the implant back (anteriorly) by a few mms.He attempted to reattach the inserter however the threads on the cage appeared to be stripped and the inserter stylet would not tighten to the cage.He used an up-going curette to remove the implant.We retrieved a new implant and finished the case with successfully.There was a surgical delay of three (3) minutes.There were no patient consequences.The procedure was successfully completed.This complaint involves two (2) devices.This report is 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Concomitant devices reported: insertion instruments (part number unknown, lot unknown, quantity 1).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h3, h4, h6 investigation summary visual inspection: the bengal implant lrg 5 mm 7 deg (p/n: 187301205, lot #: 129223) was returned and received at us cq.Upon visual inspection, the threads on the device were observed to be stripped.No other issues were identified with the returned device.Functional test: a functional test was not performed as the returned device was received by itself.Can the complaint be replicated with the returned devices? unable to perform.Dimensional inspection: no dimensional inspection can be performed due to post-manufacturing damage.Document/specification review based on the date of manufacture the following drawings, the current and manufactured revision of drawings were reviewed vbr 1, 7 deg, large sizes 4-9 mm.Complaint confirmed? yes, the device received was stripped.Hence confirming the allegation.Investigation conclusion the complaint condition was confirmed as the bengal implant lrg 5 mm 7 deg (p/n: 187301205, lot #: 129223) was stripped, which could have caused the complaint condition.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.The potential cause could be due to unintended forces applied to the device.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history the dhr of product code 187301205, lot 129223, was reviewed and no non-conformance was observed during the manufacturing process.The product was released on april 3, 2017.Qty.40 the dhr was electronically reviewed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
BENGAL IMPLANT LRG 5MM 7 DEG
Common Device Name
SPINAL VERTEBRAL BODY REPLACEMENT DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key10159283
Report Number1526439-2020-01191
Device Sequence Number14214335
Product Code MQP
UDI-Device Identifier10705034137094
UDI-Public10705034137094
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K081917
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number187301205
Device Catalogue Number187301205
Device Lot Number129223
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/16/2020
Initial Date Received by Manufacturer 06/04/2020
Supplement Date Received by Manufacturer06/19/2020
07/13/2020
Initial Report FDA Received Date06/16/2020
Supplement Report FDA Received Date07/08/2020
07/16/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN INSERTION INSTRUMENTS